Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 23, 2021Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 23, 2021, 5:06 PM CDT for Tulsa County, Oklahoma. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2021, 5:06 PM CDT (22:06 UTC)
Expired
Apr 23, 2021, 5:15 PM CDT
In force
9 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS84 KTSA 232206
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT Fri Apr 23 2021
 
OKZ060-232215-
Tulsa OK-
506 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TULSA COUNTY UNTIL
515 PM CDT...

At 506 PM CDT, a strong thunderstorm was located near Sperry, moving
northeast at 45 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Skiatook...                       Collinsville...
Sperry...                         Turley...

LAT...LON 3642 9582 3641 9579 3640 9579 3639 9581
      3637 9581 3625 9594 3628 9600 3635 9600
      3643 9592
TIME...MOT...LOC 2206Z 221DEG 37KT 3631 9596 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 23, 2:45 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 23, 2:45 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
245 PM CDT Fri Apr 23 2021

.DISCUSSION...
A complicated severe weather scenario today and tonight and
another system set to affect the area middle of next week are the
main forecast points for this period.

A complex weather situation is evolving for this evening and
overnight hours across the forecast area with multiple rounds of
thunderstorms possible across the area into tomorrow morning. A
mid level trough is ejecting eastward across the High Plains and
will move east into Central Texas by tonight. In response, a
deepening surface cyclone is forming across northwest Texas and
far southwest Oklahoma, with a dryline extending southward from
the low across western Texas and a warm front draped along the
Red River and extending further southeast into northeastern Texas.
Storms have begun to form across southeast Oklahoma within a
modest warm advection regime where some instability exists. The
severe threat with this activity appears to be relatively minor,
with isolated severe hail potential being the main threat.
Scattered thunderstorms should continue to develop further north
across eastern Oklahoma this afternoon within this zone of
enhanced lift.

The main action will begin later this afternoon back west near the
intersection of the dryline and warm front in northwest Texas. as
the large scale lift from the mid level wave approaches,
thunderstorms are expected to initiate and quickly become severe
as they move northeast. that convection will move northeast into
central and southcentral Oklahoma this evening where they are
anticipated to grow upscale into an east southeastward advancing
MCS. Guidance suggest this MCS could become well organized as it
progresses eastward and into southeast Oklahoma during the
overnight hours with a wide swath of damaging wind gusts possible
across the area. Surface based instability and low level lapse
rates remain unimpressive across much of the region which could
hinder severe winds from making it all the way to the ground.
However, any slight changes in the low level environment could
pose a significant wind threat across the region overnight tonight
with localized tornado potential possible along the leading edge
of the MCS. Elsewhere, continued thunderstorm development is
expected farther north across northeastern Oklahoma and northwest
Arkansas along and ahead of a cold front moving southeast, with a
lower severe threat due to less instability that far north. A
heavy rainfall threat could evolve though in areas that receive
multiple rounds of storms with locally heavy rainfall rates likely
in the strongest storms.

Some wrap around showers and isolated thunderstorms will also
affect northeast Oklahoma and northwest Arkansas tomorrow morning
before moving out of the area by early afternoon. Tomorrow will be
below average again behind the front, with clearing clouds
throughout the day. Sunday begins a warming trend as mid level
ridging builds into the region. Highs will rise into the mid 70s
on Sunday and likely into the mid 80s on Monday as southwest winds
pick up strength ahead of the next approaching system. Significant
timing differences remain in regards to the system middle of next
week. The GFS continues to be the most progressive of the guidance
showing a potent severe weather setup on Tuesday evening and
overnight while other global models and their ensembles continue
to show a slower solution with the best chances for severe weather
being Wednesday afternoon and evening. The latest runs of the GFS
have trended a bit slower but still remain well ahead of the
ECMWF/Canadian. Therefore, have sided slightly with the slower
solution. Nevertheless, another severe weather setup appears
likely toward the middle of next week with the possibility of
multiple rounds of severe weather again across eastern Oklahoma
and western Arkansas. Cooler and drier weather will follow the
next system

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  69  49  77 / 100  20   0   0
FSM   54  71  49  78 / 100  50   0   0
MLC   54  70  49  78 /  90  20   0   0
BVO   53  68  45  76 / 100  20   0   0
FYV   50  67  43  74 /  90  60   0   0
BYV   51  65  44  73 /  90  70   0   0
MKO   54  68  48  76 /  90  30   0   0
MIO   54  67  46  75 / 100  30   0   0
F10   54  68  48  78 / 100  20   0   0
HHW   56  72  50  77 /  90  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....04
Hazardous weather outlook, Apr 23, 4:53 PM CDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Fri Apr 23 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Fri Apr 23 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Mainly After 10 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing...Increasing After 10 PM.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms are ongoing across parts of eastern
Oklahoma and western Arkansas late this afternoon. Available
instability and shear parameters could support a large hail and
damaging wind threat with a few of the storms, primarily across
parts of eastern Oklahoma.

A greater severe weather threat will exist late this evening and
into early Saturday morning across southeast Oklahoma and possibly
into west central Arkansas. Storms that develop to the west along
the dryline are expected to form into a line as they move
eastward this evening. This line of storms could pose a damaging
wind threat and a low, but nonzero tornado threat.

In addition to the severe weather, locally heavy rain could
occur this evening and into early Saturday, leading to a limited
flash flood threat, especially across northeast Oklahoma and also
far southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY AND MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms will taper off Saturday morning from west to east. The
severe weather threat should end by sunrise Saturday morning.

A strong upper storm system and associated cold front will bring
the potential for severe weather Tuesday and Wednesday.
Uncertainties still remain regarding the timing and other details,
making it difficult to pinpoint the location and timing of the
greatest severe threat.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management personnel and first responders should monitor
updated forecasts and outlooks in advance of the storm system
Tuesday and Wednesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 23, 5:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT Fri Apr 23 2021

OKZ060-232215-
Tulsa OK-
506 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TULSA COUNTY UNTIL
515 PM CDT...

At 506 PM CDT, a strong thunderstorm was located near Sperry, moving
northeast at 45 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Skiatook...                       Collinsville...
Sperry...                         Turley...

LAT...LON 3642 9582 3641 9579 3640 9579 3639 9581
      3637 9581 3625 9594 3628 9600 3635 9600
      3643 9592
TIME...MOT...LOC 2206Z 221DEG 37KT 3631 9596

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:36 PM CDTSpecial Weather StatementTSANowata24 min
Apr 23, 5:57 PM CDTSpecial Weather StatementTSACraig18 min
Apr 23, 6:58 PM CDTSpecial Weather StatementTSACreek17 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.